Alert archive / Tennessee / Tornado Warnings in 2009
Tornado Warning 96, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Jul 12, 2009, 10:53 PM CDT for Lawrence County, Wayne County, Tennessee. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2009, 10:53 PM CDT (03:53 UTC)
- Expired
- Jul 12, 2009, 11:21 PM CDT
- In force
- 28 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Lawrence County, TN, Wayne County, TN
The radar
The Columbus AFB radar (KGWX), 145 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:10 PM CDT | TSTM WND DMG | Collinwood, TN | TREES DOWN IN THE COLLINWOOD AREA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KOHX 130353
TOROHX
TNC099-181-130445-
/O.NEW.KOHX.TO.W.0096.090713T0353Z-090713T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1053 PM CDT SUN JUL 12 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN LAWRENCE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 1145 PM CDT
* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHEAST AT 30 MPH.
* THE TORNADO WILL BE NEAR...
COLLINWOOD BY 1110 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3501 8799 3506 8799 3530 8799 3531 8800
3535 8771 3501 8746
TIME...MOT...LOC 0353Z 340DEG 24KT 3526 8786
$$
071 follow-up statement
000
WWUS54 KOHX 130421
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1121 PM CDT SUN JUL 12 2009
TNC099-181-130431-
/O.CAN.KOHX.TO.W.0096.000000T0000Z-090713T0445Z/
WAYNE TN-LAWRENCE TN-
1121 PM CDT SUN JUL 12 2009
...THE TORNADO WARNING FOR SOUTHWESTERN LAWRENCE AND SOUTHERN WAYNE
COUNTIES IS CANCELLED...
LAT...LON 3501 8799 3506 8799 3530 8799 3531 8800
3535 8771 3501 8746
TIME...MOT...LOC 0421Z 340DEG 24KT 3508 8778
$$
07What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Jul 12, 7:40 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Jul 12, 7:40 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT SUN JUL 12 2009 .DISCUSSION... MCS HOLDING TOGETHER NICELY AS IT TRACKS EASTWARD ACROSS MIDDLE TN. LAPS DATA SHOWING GOOD INSTABILITY ACROSS THE PLATEAU AREA WHERE THE SHOWERS AND STORMS ARE NOW APPROACHING. FOR THE UPDATE...WILL INCREASE POPS ACROSS THE PLATEAU AND ADJACENT ZONES. OTW...SOME REDEVELOPMENT MAY BE POSSIBLE UPSTREAM BUT FOR NOW...WILL SLIGHTLY LOWER POPS ACROSS THE FAR NORTHWEST. UPDATE OUT SHORTLY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 21
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 17 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 502 AM CDT SUN JUL 12 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-131030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 502 AM CDT SUN JUL 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN, THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND AGAIN ON MONDAY. ROSE
In the hours before
Special weather statement, Jul 12, 9:01 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 901 PM CDT SUN JUL 12 2009 TNZ056>063-075-077>080-093>095-130415- PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON- BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG... MURFREESBORO...WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER... MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER... WAYNESBORO...LAWRENCEBURG...PULASKI 901 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY SOUTH MIDDLE TENNESSEE THROUGH 11 PM. THESE STORMS MAY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
Local storm report, Jul 12, 9:17 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM TSTM WND DMG LEWISBURG 35.45N 86.79W
07/12/2009 MARSHALL TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE
&&
21Local storm report, Jul 12, 9:47 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG 8 W MANCHESTER 35.47N 86.22W
07/12/2009 COFFEE TN LAW ENFORCEMENT
TREE DOWN AND ON FIRE ALONG HWY 41A NEAR BEDFORD CO
BORDER
&&
21Local storm report, Jul 12, 9:51 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG S FRANKLIN 35.93N 86.84W
07/12/2009 WILLIAMSON TN LAW ENFORCEMENT
NUMEROUS TREES DOWN ACROSS CENTRAL PORTIONS OF THE COUNTY
&&
21Local storm report, Jul 12, 10:05 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT SUN JUL 12 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM TSTM WND DMG 5 N COLUMBIA 35.69N 87.05W
07/12/2009 MAURY TN LAW ENFORCEMENT
NUMEROUS TREES DOWN. 1 TREE FELL ON BARN. SEVERAL TREES
BLOCKING ROADWAYS. POWER LINES DOWN.
&&
21Special weather statement, Jul 12, 10:06 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1006 PM CDT SUN JUL 12 2009 TNZ056>058-060-061-075-093>095-130615- PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-WAYNE-LAWRENCE-GILES- INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE... HOHENWALD...COLUMBIA...LEWISBURG...SHELBYVILLE...WAYNESBORO... LAWRENCEBURG...PULASKI 1006 PM CDT SUN JUL 12 2009 ...STRONG THUNDERSTORMS EXPECTED ACROSS SOUTH MIDDLE TENNESSEE... STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MAINLY SOUTHWEST MIDDLE TENNESSEE THROUGH 12 AM. THESE STORMS WILL LIKELY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE RAINFALL AMOUNTS OVER 2 INCHES WHICH WILL LEAD TO MINOR FLOODING AND OR STANDING WATER ON ROADWAYS. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:08 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner, Wilson | 52 min |
| Jul 12, 7:47 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale, Wilson | 43 min |
| Jul 12, 8:07 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Rutherford, Williamson | 38 min |
| Jul 12, 8:28 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 26 min |
| Jul 12, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 32 min |
| Jul 12, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Coffee, Grundy, Warren | 36 min |
| Jul 12, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Perry, Wayne | 44 min |
| Jul 12, 11:18 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
Nearby
Tornado Warnings in Tennessee, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.